| Model Number |
TRIEEA25MT |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a rectal resection procedure with robot support, an issue occurred when the anvil of the device became loose and detached from the center shaft after docking.Despite the rotating knob being securely fixated, the anvil side insertion port remained open, causing the device to become unstable and come off during use.A new device was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the anvil of the instrument was not tilted and separated from the instrument.One of the retainer legs of the anvil was observed to be bent.For functional testing, a representative anvil was attached to the center rod without difficulty prior to firing the instrument.It was reported that the anvil of the device became loose and detached from the center shaft after docking.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the anvil is manipulated with excessive force during the attachment to the instrument, or if the anvil is mishandled during the removal of fitting accessories.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: fully extend the center shaft of the stapler by turning the twist knob counterclockwise until it stops.Mate the anvil/center rod assembly to the stapler by inserting the blunt center rod into the center shaft of the stapler and push firmly until the center rod clicks into its fully seated position.This click will be tactile and audible.Manually inspect the attachment to ensure that the center rod and stapler are fully mated.Do not grasp/clamp on the legs (open end) of the anvil/center rod assembly.Doing so could bend the legs and make it difficult to attach/detach the anvil to the integrated trocar of the stapler.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.